MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD INFINITY SKULL CLAMP; N/A

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD INFINITY SKULL CLAMP; N/A
Model Number A1114
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Laceration(s) (1946)
Type of Reportable Event Serious Injury
Event or Problem Description
A facility reported that a patient laceration occurred during use of the mayfield infinity skull clamp a1114 for an unspecified procedure.No further information is available at this time.Additional information has been requested.
 
Additional Manufacturer Narrative
The mayfield modified skull clamp (a1059) was returned for evaluation: device history record (dhr): the dhr was reviewed and shows no abnormalities related to the reported failure.Failure analysis: the investigation of the returned device showed that the lock had rotational and lateral movement and a residue buildup was present.Unit was also received without the 80-pound torque knob.Unit was sent to quality engineering for further evaluation since a patient injury was reported, and further investigation by quality engineering confirms the findings of service and repair.Root cause analysis: evaluation was unable to confirm if the clamp had slipped or lost pressure.No issues were observed apart from minor movement in the lock from routine use and wear.Probable root cause is improper or suboptimal placement of the skull clamp on the patient.No further investigation is required based on the acceptability of risk and no adverse trends were identified.This will be monitored and trended going forward.

Brand Name
MAYFIELD INFINITY SKULL CLAMP
Common Device Name
N/A
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key15293893
Report Number3004608878-2022-00174
Device Sequence Number6237536
Product Code HBL
UDI-Device Identifier10381780253549
UDI-Public10381780253549
Combination Product (Y/N)N
PMA/510(K) Number
K051440
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberA1114
Device Catalogue NumberA1114
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/05/2022
Initial Report FDA Received Date08/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/02/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown